Hail, Lake
- When
- July 27, 3:40 PM EST
- Where
- Lake County, Clermont
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 28.550, -81.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 27, 1:45 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 245 PM EDT THU JUL 27 2006 .DISCUSSION... CURRENT...SHORTWAVE TROUGH DROPPING SOUTH ACROSS THE PENINSULA AND ECFL COASTAL WATERS PROVIDING ADDITIONAL LIFT IN THE ATMOSPHERE TO IGNITE SHOWERS AND THUNDERSTORMS ACROSS THE AREA. THIS UPPER AIR FEATURE IS ALSO RESPONSIBLE FOR SOME COOLING ALOFT AND ADDITIONAL DESTABILIZATION OF THE ATMOSPHERE. WATER VAPOR IMAGERY SHOWS DRIER AIR ALOFT PUSHING DOWN ON THE BACKSIDE OF THE MID LEVEL IMPULSE. EXPECTING MORE COVERAGE THAN YESTERDAY ACROSS THE AREA THROUGH THIS AFTN AND EARLY EVENING AS WELL AS SOME STRONGER STORMS ONCE AGAIN. THE MAIN THREATS WILL CONTINUE TO BE DANGEROUS LIGHTNING HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 50 MPH WITH THE STRONGER STORMS. MOVEMENT WILL BE TO THE SOUTH-SOUTHWEST AT 10-15 MPH. CLOUD COVER HAS AGAIN KEPT TEMPERATURES DOWN A BIT ACROSS THE AREA EARLY THIS AFTERNOON. SOME DRIER AIR MOVING SOUTH DOWN THE PENINSULA WILL HELP THIN OUT SOME OF THIS DEBRIS ACROSS THE NORTH AS WE PROGRESS DEEPER THROUGH THE AFTN. TONIGHT...UPPER RIDGE STILL RESIDING OVER CENTRAL GOMEX EXTENDING EAST INTO CENTRAL FL. LOW LEVEL RIDGE AXIS ACROSS CENTRAL FL PROGGED TO FINALLY ADVANCE NORTHWARD OVERNIGHT TO ACROSS NORTH FL. SKIES WILL DECREASE IN COVERAGE OVERNIGHT BUT DO BELIEVE WE WILL RETAIN SOME CLOUD COVER IN SPOTS DUE TO CONVECTIVE DEBRIS. WILL KEEP SMALL EVENING POP ACROSS THE AREA FOR LEFTOVER CONVECTION OR STRATIFORM PRECIPITATION. ONSHORE FLOW WILL RESULT ACROSS THE TREASURE COAST OVERNIGHT AS THE RIDGE MOVES NORTHWARD AND THEREFORE WILL KEEP A SCHC FOR SHOWERS ALONG THE SOUTHERN COAST. EXPECTING OVERNIGHT LOWS TO AGAIN BE IN THE MIDDLE 70S. FRI-SUN...H50 RIDGE AXIS CTRD ALONG 30N WILL HOLD FIRM THRU SAT... THEN WEAKEN AND DRIFT BACK SWD AS THE SRN EXTENT OF A WEAK TROUGH SAGS INTO THE SERN CONUS. NRN EXTENT OF THE TROPICAL WAVE CURRENTLY APPROACHING THE TURKS/CAICOS WILL ZIP RAPIDLY W TO WNW...WITH THE WAVE AXIS REACHING THE LONGITUDE OF FL LATE FRI NIGHT INTO EARLY SAT MORNING. XTRAP BASED UPON VIS IMAGERY WOULD BRING NRN PORTION OF THE WAVE ACROSS SOUTH FL/KEYS...WITH BULK OF SENSIBLE WX BYPASSING ECFL TO THE SOUTH. THE OTHER ITEM OF INTEREST IS THAT THE GUIDANCE CONTINUES TO STRUGGLE WITH EXACTLY HOW TO HANDLE THE RETROGRESSING TUTT LOW. LATEST RUNS OF THE GFS/ECM NOW KEEP MOST OF THE SUBSIDENT WRN FLANK JUST OFF THE COAST...WHILE THE UKM SHOWS IT IMPINGING MORE STRONGLY ON ECFL. ALL THREE MODELS SHOW A MORE STRUNG OUT LOOKING H20 LOW WITH LESS EXTENSIVE DRYING THAN PREV RUNS. TOOK THE CONSERVATIVE APPROACH OF THE PAST FEW DAYS AND ONLY LOWERED POPS BY 10% (30-ISH)...AND FOR NOW IT SEEMS PRUDENT TO NUDGE THEM BACK UP A TAD...WHICH STILL KEEPS THEM IN THE SCT RANGE. MON-THU...BOTH THE ECM/GFS SHOW A TUTT LOW MAKING A SMALL AND VERY SLOW CYCLONIC LOOP AROUND THE BAHAMAS THROUGH MID WEEK. H50 RIDGE AXIS REBUILDS NORTH OF FL WHILST THE LOW LEVEL RIDGE AXIS REMAINS IN PLACE ACROSS CTRL FL. SINCE I AM NOT TERRIBLY CONFIDENT THAT THE TUTT WILL BE LURKING OFFSHORE OUR COAST FOR THAT LONG OF A PD WILL RETURN KEEP POPS GENERALLY NR CLIMO NORMS FOR THE XTD. SHOULD THE TUTT LINGER OFF TO OUR EAST ECFL WOULD REMAIN MORE CONVECTIVELY SUPPRESSED THAN FCST. && .MARINE...RIDGE AXIS FORECAST TO SLOWLY MOVE NORTHWARD OVERNIGHT. SOUTHEAST WINDS WILL HOVER AROUND 10 KTS WITH CONTINUED SMALL CHANCES FOR SHRA/TSRA. SEAS WILL REMAIN 2 FEET OR LESS. PER THE CONSENSUS OF THE GFS/EURO WIND PROGS AND GFS BASED WNAWAVE MODEL ...HAVE KEPT WINDS/SEAS BELOW 15KT/5FT DURING THE PASSAGE OF THE WAVE AXIS WITH THE CAVEAT THAT THERE COULD BE A BRIEF SURGE TO NR SCEC CONDS (5-6FT/15-20KT) OVER THE COF-JUP LEG LATE FRI/EARLY SAT SHOULD THE WINDS ABOUT THE NRN EXTENT OF THE WAVE AXIS BE STRONGER THAN PROGGED. SHOULD SEE A FEW STRONGER SHRA BANDS WITH GUSTY WINDS INV (BUT MAINLY SOUTH OF) JUPITER INLET. && .AVIATION...AFTN/EVENING SCT SHRA/TSRA ACTIVITY WITH GREATER COVRG THAN YESTERDAY...BEST CHANCES OVER INTERIOR TAF SITES. A FEW INTENSE CELLS MAY HAVE FQT CG LTG...SMALL HAIL AND WIND GUSTS AOA 35KTS. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 90 76 90 / 20 40 20 40 MCO 76 92 75 92 / 20 40 20 40 MLB 77 89 77 89 / 20 40 30 30 VRB 76 90 78 89 / 20 40 30 30 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SEDLOCK LONG TERM....CRISTALDI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 503 AM EDT THU JUL 27 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 272115- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 503 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... AN UPPER LEVEL DISTURBANCE SAGGING INTO THE AREA IS EXPECTED TO PROVIDE A LITTLE GREATER ATMOSPHERIC DESTABILIZATION TODAY. THIS SHOULD ALLOW STORMS TO DEVELOP A LITTLE CLOSER TO THE COAST TODAY...MAINLY ALONG AND WEST OF INTERSTATE 95. SOME STRONG STORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL SHOULD FORM THIS AFTERNOON...ESPECIALLY FROM AROUND THE OCALA NATIONAL FOREST TO METRO ORLANDO AND LAKE KISSIMMEE...WHERE NUMEROUS BOUNDARIES INTERACT. STORM MOTION DURING THE AFTERNOON WILL BE TO THE SOUTH AND SOUTHWEST AT 10 TO 15 MPH. ANY STORM WILL BE CAPABLE OF PRODUCING DEADLY LIGHTNING. MOVE INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED SLOW MOVING STORMS THIS MORNING ALONG THE GULF STREAM WILL PRODUCE WIND GUSTS OF 30 TO 35 KNOTS AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE AXIS OF THE BERMUDA HIGH PRESSURE RIDGE WILL SHIFT TO NORTH FLORIDA FRIDAY. THIS WILL SHIFT THE FOCUS FOR AFTERNOON STORM DEVELOPMENT TO THE INTERIOR AND WESTERN PENINSULA...WITH COASTAL SECTIONS HAVING MAINLY NIGHT AND MORNING RAIN CHANCES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE OVER INTERIOR SECTIONS THIS AFTERNOON IF NECESSARY. LASCODY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1124 AM EDT THU JUL 27 2006 FLZ058-059-271615- OKEECHOBEE-ST. LUCIE- 1124 AM EDT THU JUL 27 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL HAIL EAST CENTRAL OKEECHOBEE COUNTY...WESTERN ST. LUCIE COUNTY... AT 1123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 14 MILES NORTHEAST OF FOUR SEASONS ESTATES...MOVING WEST AT 10 MPH. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 255 PM EDT THU JUL 27 2006 FLZ044-271945- NORTHERN LAKE COUNTY- 255 PM EDT THU JUL 27 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL HAIL EAST CENTRAL LAKE COUNTY... AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER CASSIA... MOVING SOUTHWEST AT 15 MPH. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
The Tampa radar (KTBW), 114 km away, was scanning. The volume nearest the first event began at 20:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519430.